Jewel, you mentioned in post yesterday that your daughter has had a mild heart attack due to her MS. I was wondering if this could at all be related to the CRAB meds, particularly Copaxone. I've heard about heart problems associated with this drug. Did docs mention this at all as a possibility? Which med does she take?
No, my daughter was not on any meds at the time. It correlated with an MS attack she was heading into a couple weeks beforehand. She knew she was having an attack that was worse than usual. She started telling me that she felt like she was totally shutting down. She passed out a couple times a day for about two days, but we were on the road traveling home from California. We called her doc from the road and he got a steroid infusion set up for in her home.
She did that a couple of days, but still got worse. The second night she called me at midnight and said her chest hurt and she was scared. We went right to her and I took her pulse and it was down to 35 bpm so we rushed her to the ER. By then she was passed out and it was dipping below 30 bpm and there was a flurry of activity to get her heart going again. Her enzyme levels were very elevated.
They put her in TCU and did an angiogram and discovered that part of her heart was not pumping at all and it was either a virus or her MS. They next ruled out the virus and now they don't know if it is an autonomic dysfunction because of her MS or a lesion (brainstem?). Now, when she overheats and her regular MS symptoms flare her heart also starts hurting. She's going to have to take it very easy, always.
Sorry for such a long answer to your question, but hopefully this clarifies things.
thanks for the reply and for being thorough! i had a distant cousin that had MS and no one really seems to know who she died. she was in a nursing home and i was told she died of emphazema but she never smoked.
i'm sorry to hear about this latest episode for your daughter.